Fun fact about me for this week: I really, really, really dislike Canberra. But I love road trips.
Happy Easter, ya’ll! I am not ashamed to admit that I bombed a small grocery store isle worth of holiday treats this weekend. Not all at once, though. Cause that obvs makes it better, right?! NO REGRETS (except for the stabbing pain in my tum tum 20 minutes later). Back on the paleo bandwagon this week; frittatas and salads and big hunks of meat are in my sight.
Slow cooked pumpkin soup
Left over soup
Bacon and Eggs
Paleo English muffin
WORKING L fruit salad
Eating Out – dinner with friends
Roasted chicken and veggies
Paleo English muffin
Left over chicken and salad
Lamb and sweet potato fries
Leftover lamb salad
In my last update, I had just started my new HS treatment. Well, to put it delicately, that went to shit reeeeal quick. One of the side effects they mention to patients when prescribing Isotretinoin is depression. HOWEVER they follow this up by stating that the two have never been medically linked, but that the current condition of the patient is what causes the depression instead, NOT the drug. This I believe to be complete and utter horse shit. What I failed to tell my doctor when he prescribed me Oratane was that I had actually been diagnosed with depression 12 months earlier. I no longer see a therapist and I’ve recently come off medication, so stupid me thought it wouldn’t be an issue. That I could handle it. So yes, I do have a predisposition to the disease however, I did notice a HUGE change in my mood straight after taking the drug every morning. Literally within an hour of taking it, I would be in tears. I couldn’t function, I couldn’t sleep, my eating was all out of whack, I had no energy. And this was all within the first two weeks of treatment. Thankfully, I recognised what was happening from last time and my boyfriend was smart enough to see it too and pulled me out before it got too bad.
If you’re discussing oratane/isotretinoin with your doctor, PLEASE seriously consider all the options and side effects first. This is an incredibly powerful drug and I would only now consider it as a very last resort. Yes, I suffer from depression so it’s easy to pass this incident off. But I know my body, and I have been doing really well juggling both my HS and depression at the same time. It seems strange that as soon as I start oratane, my depression flares up for no apparent reason.
I'll be visiting my doctor once the dust settles to figure out a new plan of action, but until then it's back to antibiotics. Stay tuned.